Archives of the Turkish Society of Cardiology
Heparin-induced thrombocytopenia after MitraClip: A case report [Turk Kardiyol Dern Ars]
Turk Kardiyol Dern Ars. 2018; 46(2): 136-139 | DOI: 10.5543/tkda.2017.76666

Heparin-induced thrombocytopenia after MitraClip: A case report

Özge Çetinarslan, Ümit Yaşar Sinan, Emir Barış Ökçün, Cengiz Çeliker, Nuh Nazmi Gültekin
Department of Cardiology, İstanbul University Institute of Cardiology, İstanbul, Turkey

Heparin-induced thrombocytopenia (HIT) and heparin-induced thrombocytopenia and thrombosis are potentially fatal adverse reactions to heparin therapy caused by the formation of polyclonal antibodies against the platelet factor 4-heparin complex. Fatal limb and organ damage or death may occur as a result of this immunological drug reaction. Described in this case report is the management of a patient who developed HIT after undergoing a MitraClip transcatheter mitral valve repair. The aim was to encourage clinicians to pay special attention to a frail patient who receives heparin therapy and to advise clinicians that clinical scores and laboratory tests should be used as a complement for certain diagnosis. The decision about continuation or cessation of heparin therapy is an important cornerstone for hospitalized patients with HIT.

Keywords: 4T score, heparin-induced thrombocytopenia; heparin-induced thrombocytopenia and thrombosis; platelet factor 4.

How to cite this article
Özge Çetinarslan, Ümit Yaşar Sinan, Emir Barış Ökçün, Cengiz Çeliker, Nuh Nazmi Gültekin. Heparin-induced thrombocytopenia after MitraClip: A case report. Turk Kardiyol Dern Ars. 2018; 46(2): 136-139

Corresponding Author: Ümit Yaşar Sinan, Türkiye
© Copyright 2018 Archives of the Turkish Society of Cardiology
LookUs & Online Makale